I had no hair loss before using minoxidil. Could I be allergic to it?

Hi, I started using minoxidil thinking it would make my hair thicker (I had no hair loss at all) after 2 months I stopped it (I was out of the country) then I used it again & my hair began to fall. After 2 months of massive shedding I stopped it for 10 days but my hair was still falling, so I reused it. My dermatologist told me to apply it once a day. It's been 3 months I'm using it constantly & still loosing too much hair. What I can do? Should I try to stop it for a month and see the result?

Doctor Answers 2

Minoxidil for thickening

I hear this too often but minoxidil has no role for those with normal hair. It does not thicken normal hair density to even thicken hair density. Minoxidil is FDA approved for those with androgenetic hair loss.

There is nothing at all in the information provided to suggest allergy, but of course I would need all your information from A to Z to definitively determine that.

There are many unknowns in your story and I would advise your see your dermatologist for frequent follow up. Some people who use minoxidil when they have normal hair density develop shedding for many months and this shedding in turn precipitates early genetic hair loss. These individuals never regain back what they once had. Other people can stop suddently without any problems. See your dermatologist in follow up to decide what is best for your specific case. A return to full density may or may not happen.

No hair loss before using minoxidil

minoxidil does not work for you  because you just aimed to thicken the normal native hair... that is not what minoxidil does ..ıf you dont have AGA , dont use it. Hair loss may be a consequence of temporary hair shedding period with usage of minox.

Ilhan Serdaroglu, MD
Turkey Plastic Surgeon
4.9 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.